MAUDE Adverse Event Report: COOPERSURGICAL, INC. ZUMI; ZUMI UTERINE MANIPULATOR

COOPERSURGICAL, INC. ZUMI; ZUMI UTERINE MANIPULATOR
Model Number ZSI1151
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device location is unknown.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that theuterine manipulator was being used during a laparoscopic bilateral salpingo-oophorectomy (lbso), it was unknown at the time that the tip of the device had broken off into the patient.The patient called the ob clinic informing them something had been expelled from her vagina, of which appears to be the tip (2inch) of the zumi, where the cuff is inflated upon insertion into the cervix.Attempts have been made, but no additional information has been provided.1216677-2026-00006 zsi1151 zumi (b)(4).
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
Updated: b4, g3, g6, h2, h3, h6, h10, h11.Distribution history: this rumi uterine manipulator 4.5mm is processed at the trumbull, ct, facility.Manufacturing record review: a review of the device history record could not be located due to lack of lot information.However, it should be noted at the time of processing, records from each lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications.Historical complaint review: a review of the 2-year complaint history showed one similar reported complaint condition in late 2024, but the complaint was not confirmed.Product receipt: the complaint unit was not returned.Visual evaluation: visual examination of the complaint is not possible as it was not returned.The product is designed to be disposable.Functional evaluation: a functional evaluation is not possible as the product was not returned.The product is designed to be disposable.Root cause: a root cause is not readily available.An image provided confirms the tip had broken off.Based on the length, it would appear it had been exposed to force and snapped off at the cervical stop.This would indicate the force applied had occurred during the end of the procedure as the complaint did not indicate an incomplete procedure.The complaint is considered confirmed due to the submission of the image.However, with no other information on the how the unit was handled in the procedure no definitive root cause could be determined.A review of the risk assessment captures the possibility of a foreign body in patient with a s3 and o1 (9, 1) under the mechanical hazards section.This designation has the risk in the low or green zone.In review of the ifu, the instruction for use specifically directs users to ensure the device is intact after use and removal to avoid parts do not remain in the vaginal canal.Coopersurgical will continue to monitor this complaint condition for trends.No further corrective action is necessary.

Brand Name
ZUMI
Common Device Name
ZUMI UTERINE MANIPULATOR
Manufacturer (Section D)
COOPERSURGICAL, INC.
95 corporate drive
trumbull CT 06611 1350
Manufacturer (Section G)
COOPERSURGICAL, INC.
75 corporate drive
trumbull CT 06611 1350
Manufacturer Contact
michael marone
50 corporate drive
trumbull, CT 06611-1350
4752651582
MDR Report Key24246228
Report Number1216677-2026-00006
Device Sequence Number8326497
Product Code LKF
UDI-Device Identifier00888937013221
UDI-Public(01)00888937013221
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K941458
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberZSI1151
Device Catalogue NumberZSI1151
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/08/2026
Supplement Date Received by Manufacturer03/14/2026
Initial Report FDA Received Date02/03/2026
Supplement Report FDA Received Date03/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age49 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite